Alert archive / Utah / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 28, 2013, 4:54 PM MDT for Juab County, Utah. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2013, 4:54 PM MDT (22:54 UTC)
- Expired
- Jul 28, 2013, 6:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Juab County, UT
The radar
The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS55 KSLC 282254
SVRSLC
UTC023-290000-
/O.NEW.KSLC.SV.W.0020.130728T2254Z-130729T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
454 PM MDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JUAB COUNTY IN UTAH
* UNTIL 600 PM MDT
* AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LITTLE SAHARA STATE PARK...OR 26 MILES WEST OF NEPHI...MOVING EAST
AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LITTLE SAHARA STATE PARK... JERICHO... MONA... NEPHI AND LEVAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
&&
LAT...LON 3969 11171 3946 11171 3938 11176 3938 11191
3932 11201 3941 11220 3955 11222 3956 11245
3993 11231 3990 11206 3978 11207 3980 11200
3987 11192 3977 11157
TIME...MOT...LOC 2254Z 283DEG 30KT 3974 11229
$$
ROGOWSKI2 follow-up statements
277
WWUS55 KSLC 282316
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
516 PM MDT SUN JUL 28 2013
UTC023-290000-
/O.CON.KSLC.SV.W.0020.000000T0000Z-130729T0000Z/
JUAB UT-
516 PM MDT SUN JUL 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EASTERN JUAB COUNTY...
AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CROSSING US 6 NEAR JERICHO...ABOUT 15 MILES WEST OF NEPHI...MOVING
EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEPHI AROUND 535 PM MDT...
INTERSTATE 15 WILL ALSO BE AFFECTED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
&&
LAT...LON 3969 11171 3946 11171 3938 11176 3938 11191
3932 11202 3941 11220 3953 11219 3965 11235
3991 11221 3990 11206 3978 11207 3987 11192
3978 11159
TIME...MOT...LOC 2315Z 283DEG 30KT 3970 11207
$$
ROGOWSKI326
WWUS55 KSLC 282351
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
551 PM MDT SUN JUL 28 2013
UTC023-290001-
/O.EXP.KSLC.SV.W.0020.000000T0000Z-130729T0000Z/
JUAB UT-
551 PM MDT SUN JUL 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JUAB COUNTY WILL
EXPIRE AT 600 PM MDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3969 11171 3946 11171 3938 11176 3938 11191
3932 11202 3941 11220 3953 11219 3965 11235
3991 11221 3990 11206 3978 11207 3987 11192
3978 11159
TIME...MOT...LOC 2351Z 283DEG 30KT 3963 11169
$$
ROGOWSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:41 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 28, 3:41 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
341 PM MDT SUN JUL 28 2013
.SYNOPSIS...MOISTURE WILL REMAIN ACROSS THE REGION THROUGH
TONIGHT. THE FORECAST AREA WILL SEE A DRYING TREND TOMORROW
THROUGH MIDWEEK. MOISTURE WILL RETURN TO SOUTHEAST UTAH BEGINNING
THURSDAY.
&&
.DISCUSSION...WEST TO WNW FLOW OVER THE FORECAST AREA THIS
AFTERNOON. A VERY MOIST AIRMASS REMAINS IN PLACE...WITH PWS AROUND
AN INCH OVER NORTHERN UTAH AND PERHAPS IN EXCESS OF 1.2 INCHES
OVER SOUTHERN UTAH. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH
THE ASSISTANCE OF DAYTIME HEATING...MOST NUMEROUS WITH THE BEST
MOISTURE OVER SOUTHERN UTAH. HOWEVER...COVERAGE IS AT LEAST
SCATTERED OVER MUCH OF THE AREA. HEAVY RAIN HAS BEEN THE PRIMARY
THREAT FOR THUNDERSTORMS...THOUGH SOME STRONG WINDS HAVE BEEN
REPORTED AS WELL.
PRIMARY THREAT OF CONVECTION IS THROUGH THE EARLY EVENING.
HOWEVER...ALL MODELS INDICATE THAT A RATHER WEAK SHORTWAVE WILL
CROSS CENTRAL UTAH OVERNIGHT. THOUGH THEY DISAGREE ON THE PATH OF
THE WAVE AND THEREFORE THE AREA OF BEST CONVECTIVE THREAT...IT
SEEMS THAT THE POTENTIAL FOR PRECIP WILL CONTINUE INTO THE
OVERNIGHT HOURS.
A DRYING TREND WILL BEGIN TOMORROW AS THE FLOW BECOMES MORE
SOUTHWESTERLY BEHIND A TROUGH EXITING IDAHO. DRIER AIR WILL
INITIALLY MOVE INTO SOUTHERN UTAH BY TOMORROW
AFTERNOON...SPREADING ACROSS THE ENTIRE FORECAST AREA TUESDAY AND
WEDNESDAY. SO CONVECTION COULD STILL BE A PROBLEM OVER NORTHERN
AND CENTRAL UTAH TOMORROW AFTERNOON SO HAVE KEPT SOME SCATTERED
POPS IN. TEMPERATURES WILL WARM THROUGH MIDWEEK AS HIGH PRESSURE
BUILDS...WITH MAXES RUNNING AROUND CLIMO OR A FEW DEGREES ABOVE.
EC/GFS BOTH INDICATE MOISTURE WILL RETURN TO SOUTHEAST UTAH
BEGINNING THURSDAY AS A PACIFIC NORTHWEST TROUGH MOVES ONSHORE.
12Z RUNS HAVE COME INTO BETTER AGREEMENT WITH THE TRACK OF THIS
TROUGH...MOVING IT INTO IDAHO AND MONTANA BY SATURDAY...WELL NORTH
OF THE AREA. THIS WOULD KEEP MOISTURE OVER THE EASTERN HALF OF
UTAH THROUGH AT LEAST FRIDAY. EC IS A BIT QUICKER WITH DRYING ON
THE WEEKEND AS IT IS FASTER WITH THE TRACK OF THE TROUGH AND MOVES
DRIER AIR ON SATURDAY. IN THE LATEST GFS...THIS DRYING WOULD NOT
OCCUR UNTIL SUNDAY. REGARDLESS...HAVE LEFT SOME POPS IN THROUGH
SUNDAY TO ACCOUNT FOR THE PROGGED INCREASE IN MOISTURE.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED AT THE SLC TERMINAL THROUGH
THE TAF PERIOD. SHOWERS OR THUNDERSTORMS WILL IMPACT THE TERMINAL
WITH GUSTY ERRATIC WINDS AND BRIEF HEAVY RAIN FROM TIME TO TIME
THROUGH 02Z. OTHERWISE SOUTH WINDS AT THE MOMENT ARE EXPECTED TO
SHIFT BACK TO THE NORTHWEST AFTER 22Z AND THEN RETURN TO THE
SOUTHEAST AFTER 03Z.
&&
.FIRE WEATHER...A VERY MOIST AIRMASS ACROSS THE REGION WILL SUPPORT
NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS THROUGH TONIGHT. THERE
IS A GOOD CHANCE OF A WETTING RAINFALL WITH LOCALLY HEAVY RAINFALL
BEING A THREAT. LIGHTNING AND LOCALLY GUSTY/ERRATIC WINDS WILL ALSO
BE A THREAT WITH STRONGER ACTIVITY. HUMIDITY LEVELS WILL BE
HIGH...WHILE AFTERNOON CLOUD COVER CONTINUES TO TAKE THE EDGE OFF
THE HEAT ACROSS THE AREA.
A SIGNIFICANT PATTERN SHIFT IS FORECAST NEXT WEEK. THE WEATHER WILL
TREND DRIER AND WARMER DURING THE EARLY PORTION OF THE WEEK WITH
THUNDERSTORMS BECOMING ISOLATED AND MORE ALIGNED ALONG THE HIGHER
TERRAIN. BY MID WEEK...CRITICAL FIRE WEATHER CONDITIONS WILL BECOME
A THREAT AS SOUTHWEST WINDS INCREASE AHEAD OF A LARGE TROUGH
DEVELOPING ACROSS THE WESTERN CONUS. WITH THE INCREASE OF SOUTHWEST
WINDS...HUMIDITY VALUES OF 10-15 PERCENT AND HOT TEMPERATURES WILL
BE COMMON IN THE VALLEYS MID TO LATE WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ004-008-010-012>016-019>021-517-518.
WY...NONE.
&&
PUBLIC...TRAPHAGAN
FIRE WEATHER...ROGOWSKI
AVIATION...YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jul 28, 6:29 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 629 AM MDT SUN JUL 28 2013 UTZ001>016-019>021-517-518-WYZ021-291230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 629 AM MDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ACROSS THE OUTLOOK AREA TODAY THROUGH THIS EVENING. SOME OF THE STORMS WILL CONTINUE THROUGH TONIGHT MAINLY ACROSS THE NORTH. HEAVY RAIN WILL BE POSSIBLE WITH SOME STORMS...ALONG WITH A THREAT OF FLASH FLOODING. THE AREAS MOST LIKELY TO RECEIVE HEAVY RAIN WOULD BE PORTIONS OF SOUTHERN AND EASTERN UTAH...BUT IT IS POSSIBLE ACROSS PRETTY MUCH THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ON MONDAY WITH STORMS PRIMARILY OVER NORTHERN AND CENTRAL PORTIONS OF THE AREA. STORMS ARE STILL POSSIBLE ACROSS THE SOUTH MONDAY AS WELL BUT THESE WOULD TEND TO BE WEAK AND ON THE DRY SIDE AS DRIER AIR STARTS TO SPREAD IN FROM THE SOUTHWEST. THIS DRYING TREND WILL CONTINUE THROUGH MID WEEK BRINGING MOST OF THE THUNDERSTORM ACTIVITY TO AN END. SOME MOISTURE COULD RETURN TO SOUTHEASTERN PORTIONS OF THE AREA STARTING THURSDAY BRINGING A RENEWED THREAT OF SHOWERS AND THUNDERSTORMS WHILE THE NORTHWEST STAYS DRY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 28, 3:14 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 314 PM MDT SUN JUL 28 2013 UTZ001-002-006-007-282200- CACHE VALLEY/UTAH PORTION UT-NORTHERN WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT- 314 PM MDT SUN JUL 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CACHE...EXTREME NORTHWESTERN DAVIS...WESTERN WEBER...EASTERN BOX ELDER AND EXTREME WESTERN RICH COUNTIES UNTIL 400 PM MDT... AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG WINDS WELL REMOVED FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM LOGAN TO 18 MILES WEST OF CORINNE...AND MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED AS THE WINDS CONTINUE SOUTHWARD FROM LOGAN. * LOCATIONS IMPACTED INCLUDE... COLLEGE WARD... MILLVILLE... NIBLEY... PROVIDENCE AND WELLSVILLE... CORINNE AND HYRUM... BRIGHAM CITY... AVON... MANTUA RESERVOIR... PARADISE AND PERRY... AVON AND WILLARD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4143 11146 4111 11231 4157 11245 4186 11173 TIME...MOT...LOC 2114Z 334DEG 21KT 4174 11179 4148 11244 ROGOWSKI
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:37 PM MDT | Flash Flood Warning | SLC | Iron, Washington | 3 hr |
| Jul 28, 10:24 AM MDT | Flash Flood Watch | SLC | 16 hr | |
| Jul 28, 12:37 PM MDT | Areal Flood Advisory | SLC | Kane | 3 hr |
| Jul 28, 1:32 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Jul 28, 2:14 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 3 hr |
| Jul 28, 3:03 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jul 28, 3:12 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 63 min |
| Jul 28, 3:14 PM MDT | Special Weather Statement | SLC | Cache | 46 min |
| Jul 28, 3:37 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
| Jul 28, 5:02 PM MDT | Special Weather Statement | SLC | Box Elder, Tooele | 73 min |
| Jul 28, 5:44 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 61 min |
| Jul 28, 5:57 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 78 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.